Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 192, NWS Lincoln, IL

July 25, 2025Logan County, Tazewell County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 25, 2025, 10:36 PM CDT for Logan County, Tazewell County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2025, 10:36 PM CDT (03:36 UTC)
Expired
Jul 25, 2025, 11:15 PM CDT
In force
39 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Logan County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 20 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1800 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 8:40 PM CDT, 1 hour 56 minutes earlier. Its key messages:

  • A low probability (5-15% chance) of severe weather exists north of the I-70 corridor both today and Saturday.
  • A Heat Advisory is in effect along and south of a Quincy to Paris line through Saturday. The oppressive heat will spread back northward across all of central Illinois Sunday through Tuesday as heat index values once again reach 105-115.
  • Much cooler weather is on tap for the middle and end of next week...with a high probability (50-70% chance) that highs drop below 80 degrees by next Thursday.
Area forecast discussion, Jul 25, 8:40 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion...Updated
National Weather Service Lincoln IL
840 PM CDT Fri Jul 25 2025

.KEY MESSAGES...

- A low probability (5-15% chance) of severe weather exists north
  of the I-70 corridor both today and Saturday.

- A Heat Advisory is in effect along and south of a Quincy to
  Paris line through Saturday. The oppressive heat will spread
  back northward across all of central Illinois Sunday through
  Tuesday as heat index values once again reach 105-115.

- Much cooler weather is on tap for the middle and end of next
  week...with a high probability (50-70% chance) that highs drop
  below 80 degrees by next Thursday.

&&

.UPDATE...
Issued at 839 PM CDT Fri Jul 25 2025

A few clusters of thunderstorms continue across central Illinois
this evening, though have seen a down-tick in the overall
intensity over the past hour or so. Expect the severe threat to be
low overnight as the boundary layer continues to stabilize with
loss of daytime heating and increasing MLCIN. That being said,
storms stretch back across portions of Missouri and Kansas with
several models suggesting that convection may fill back in as the
low level jet strengthens to our west late this evening. As storms
track northeast into central Illinois overnight, slow storm
motions and some possible training may result in some very
localized heavy rain and potential flooding, especially near the
Illinois River Valley which experienced some heavy rain earlier.

Deubelbeiss

&&

.DISCUSSION...
Issued at 217 PM CDT Fri Jul 25 2025

A slow-moving frontal boundary stretches from Topeka, Kansas, to
Chicago, Illinois. South of I-70, a remnant outflow from this
mornings convection is visible on satellite and radar. Both
boundaries will be the focus for scattered thunderstorms this
afternoon.

A seasonably hot and humid airmass is present, with temperatures
in the mid-to-upper 80s and dewpoints in the mid-70s. The RAP
analyzes moderately buoyant boundary layer conditions (1500-2500
J/kg MLCAPE) across central and southeast IL. Modest deep-layer
shear (< 25 kts) will limit severe weather coverage. However,
steep low-level lapse rates (> 8 C/km) amid moderate buoyancy
could support multi-cell clusters capable of damaging downburst
winds through early evening.

Tonight, better coverage of showers and thunderstorms will evolve
further north near the frontal boundary as a modest (20-25 kt)
low-level jet impinges from the south. High-resolution guidance
highlights a corridor of convection developing near the frontal
boundary from Kansas City to Chicago. High moisture content (PW >
2") and slow storm motions bring a possibility of localized flash
flooding. The 12z HREF QPF 6-hr PMM shows pockets of 1.5"-2"
overnight, mainly north of the IL River Valley, where the 6-hr
flash flood guidance may be exceeded. A Flood Watch has been
issued for Knox, Stark, and Marshall counties due to the high
probability of heavy rainfall.

Additional thunderstorm activity is anticipated late Saturday
morning and through the afternoon as a convectively-induced
shortwave/MCV moves across central and northern IL. Robust PWATs
and a lingering low-level jet will again favor localized pockets
of +1"/hr rainfall rates. A low severe-weather risk also exists
south of the frontal boundary and near any residual outflows.

The continued hot and humid conditions have prompted an extension
and expansion of the Heat Advisory through Saturday afternoon.
Heat index values of 100-105 F will be common near and especially
south of the I-72/Danville corridor. This advisory will likely be
extended into Sunday, with a possible Extreme Heat Watch for
Monday and Tuesday across parts of central and southeast IL. By
then, the frontal boundary will have shifted north, mitigating
rain/convective potential and associated temperature busts. Daily
heat index values Monday and Tuesday are forecast to spike near
110 F.

A major pattern change will occur by the middle of next week as
the heat dome breaks down and an expansive area of Canadian high
pressure sinks into the Upper Midwest and Great Lakes. Daily highs
Thursday and Friday may not exceed 80 degrees.

MJA

&&

.AVIATION...  (For the 00z TAFs through 00z Saturday Evening)
Issued at 727 PM CDT Fri Jul 25 2025

A weak frontal boundary remains stalled across central Illinois
with scattered evening thunderstorms possible across portions of
central Illinois through much of the period. Confidence in timing
details remains low but trying to hone in on a couple possible
windows advertised by the latest runs of the HRRR: the first near
the Illinois River Valley overnight; and the second with an
approaching line of storms late Saturday afternoon/early evening.
Outside of the influence of storms, anticipate VFR conditions to
prevail, though a brief window of MVFR ceilings cannot be ruled
out Saturday late morning as diurnal cu starts to develop before
lifting back to VFR.

Deubelbeiss

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday evening for ILZ027-028-030.

Heat Advisory until 7 PM CDT Saturday for ILZ049>057-061>063-
066>068-071>073.

&&
Hazardous weather outlook, Jul 25, 2:53 PM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
253 PM CDT Fri Jul 25 2025

ILZ027>031-036>038-040>048-262000-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-
253 PM CDT Fri Jul 25 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Tonight.

Heat indices up to 100 degrees are expected through early evening.

Scattered thunderstorms are expected late this afternoon and
evening. Some of these storms could become strong or severe. The
primary hazards would be locally damaging wind gusts and heavy rain
that could produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Dangerously hot conditions persist through early next week.
Afternoon heat indices up to 110 degrees are likely.

Isolated to scattered thunderstorms are expected through the
weekend. Strong to severe thunderstorms are possible Saturday, with
a threat of damaging winds and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening.

ILZ049>057-061>063-066>068-071>073-262000-
Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-
Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-
Lawrence-
253 PM CDT Fri Jul 25 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Tonight.

Heat indices of 105 to 110 degrees are expected through early
evening. A heat advisory is in effect through 7pm tomorrow.

Isolated to scattered thunderstorms are possible this afternoon and
evening. The primary hazards would be lightning, locally heavy rain,
and gusty winds.

Minor flooding will continue on the Little Wabash River near Clay
City.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Dangerously hot conditions persist through early next week.
Afternoon heat indices up to 110 degrees are likely.

Isolated to scattered thunderstorms are expected through the
weekend. While the severe weather threat appears low, areas of heavy
rain are possible.

Minor flooding will continue along the Little Wabash River near Clay
City through Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Copple

In the hours before

Local storm report, Jul 25, 7:45 PM CDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
745 PM CDT Fri Jul 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     Rain             Avon                    40.66N 90.44W
07/25/2025  M1.50 Inch       Fulton             IL   Trained Spotter

            Rainfall of 1.5 inches in the past two
            hours.

&&

RAC
Special weather statement, Jul 25, 9:20 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Lincoln IL
920 PM CDT Fri Jul 25 2025

ILZ036-040-041-047-260245-
Mason-Schuyler-Cass-Fulton-
920 PM CDT Fri Jul 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FULTON...
NORTHEASTERN CASS...EAST CENTRAL SCHUYLER AND SOUTHWESTERN MASON
COUNTIES THROUGH 945 PM CDT...

At 920 PM CDT, Doppler radar was tracking a strong thunderstorm over
Browning, or 9 miles northeast of Beardstown, moving northeast at 25
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Astoria, Bluff Springs, Chandlerville, Bath, Browning, Frederick,
Bluff City, and Snicarte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3994 9030 4013 9052 4034 9028 4011 9000
TIME...MOT...LOC 0220Z 241DEG 24KT 4011 9032

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Copple
Special weather statement, Jul 25, 9:21 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Lincoln IL
921 PM CDT Fri Jul 25 2025

ILZ030-031-260245-
Marshall-Woodford-
921 PM CDT Fri Jul 25 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN MARSHALL AND NORTHEASTERN
WOODFORD COUNTIES THROUGH 945 PM CDT...

At 920 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Varna to near Benson to Eureka. Movement
was east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eureka, Minonk, Roanoke, Toluca, Washburn, Wenona, Benson, Varna,
Secor, Cazenovia, La Rose, Panola, Lake Wildwood, and Low Point.

This includes Interstate 39 between mile markers 17 and 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4093 8905 4092 8893 4077 8893 4070 8930
      4105 8938 4111 8922 4110 8905
TIME...MOT...LOC 0220Z 256DEG 27KT 4097 8921 4092 8914 4073 8927

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Deubelbeiss
Special weather statement, Jul 25, 9:34 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Lincoln IL
934 PM CDT Fri Jul 25 2025

ILZ041-047-048-050-260245-
Mason-Morgan-Menard-Cass-
934 PM CDT Fri Jul 25 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MENARD...
SOUTHEASTERN CASS...SOUTHWESTERN MASON AND NORTH CENTRAL MORGAN
COUNTIES THROUGH 945 PM CDT...

At 934 PM CDT, Doppler radar was tracking a strong thunderstorm near
Virginia, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Virginia, Literberry, and Philadelphia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3979 9024 3994 9030 4011 9000 3997 8991
TIME...MOT...LOC 0234Z 237DEG 27KT 3997 9015

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Copple
Special weather statement, Jul 25, 9:41 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Lincoln IL
941 PM CDT Fri Jul 25 2025

ILZ031-038-260315-
Woodford-McLean-
941 PM CDT Fri Jul 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WOODFORD AND
NORTHWESTERN MCLEAN COUNTIES THROUGH 1015 PM CDT...

At 940 PM CDT, Doppler radar was tracking a strong thunderstorm over
Congerville, or near Eureka, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Normal, Eureka, El Paso, Lexington, Hudson, Gridley, Goodfield,
Carlock, Towanda, Congerville, Secor, and Kappa.

This includes the following highways...
 Interstate 39 between mile markers 0 and 16.
 Interstate 55 between mile markers 164 and 182.
 Interstate 74 between mile markers 113 and 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4075 8893 4075 8876 4053 8875 4054 8924
      4071 8929 4078 8893
TIME...MOT...LOC 0240Z 265DEG 18KT 4065 8922

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Deubelbeiss
Special weather statement, Jul 25, 9:45 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Lincoln IL
945 PM CDT Fri Jul 25 2025

ILZ041-047-048-260315-
Mason-Menard-Cass-
945 PM CDT Fri Jul 25 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN MENARD...EASTERN CASS
AND SOUTH CENTRAL MASON COUNTIES THROUGH 1015 PM CDT...

At 944 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chandlerville, or 8 miles east of Virginia, moving northeast at 30
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Petersburg, Chandlerville, Tallula, Oakford, Philadelphia, Lincolns
New Salem, and Atterberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3988 9015 4001 9023 4018 8990 3998 8970
TIME...MOT...LOC 0244Z 241DEG 27KT 3999 9005

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Copple

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:20 PM CDTSpecial Weather StatementILXCass25 min
Jul 25, 9:21 PM CDTSpecial Weather StatementILXMarshall, Woodford24 min
Jul 25, 9:34 PM CDTSpecial Weather StatementILXCass11 min
Jul 25, 9:41 PM CDTSpecial Weather StatementILXWoodford34 min
Jul 25, 9:45 PM CDTSpecial Weather StatementILXMenard30 min
Jul 25, 9:56 PM CDTSevere Thunderstorm WarningILXCass, Menard34 min
Jul 25, 10:13 PM CDTSevere Thunderstorm WarningILXMason, Menard47 min
Jul 25, 10:58 PM CDTSpecial Weather StatementILXLogan32 min
Jul 25, 11:19 PM CDTSpecial Weather StatementILXDeWitt41 min
Jul 25, 11:27 PM CDTAreal Flood AdvisoryILXLogan, Mason, Menard3 hr
Jul 25, 11:29 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean46 min
Jul 25, 11:40 PM CDTAreal Flood AdvisoryILXMorgan, Sangamon3 hr
Jul 25, 11:53 PM CDTSevere Thunderstorm WarningILXMcLean, Woodford52 min
Jul 26, 12:13 AM CDTSevere Thunderstorm WarningILXMcLean32 min
Jul 26, 12:37 AM CDTSpecial Weather StatementILXChampaign23 min
Jul 26, 12:40 AM CDTAreal Flood AdvisoryILXMenard, Sangamon3 hr
Jul 26, 1:26 AM CDTAreal Flood AdvisoryILXCass, Mason, Menard2 hr
Jul 26, 1:51 AM CDTFlash Flood WarningILXMenard2 hr
Jul 26, 2:15 AM CDTFlash Flood WarningILXLogan, Mason, Menard119 min
Jul 26, 2:50 AM CDTSpecial Weather StatementILXMcLean25 min
Jul 26, 4:11 AM CDTAreal Flood AdvisoryILXMenard2 hr
Jul 26, 4:14 AM CDTAreal Flood AdvisoryILXLogan, Menard2 hr
Jul 26, 8:28 AM CDTSpecial Weather StatementILXFulton17 min
Jul 26, 1:45 PM CDTFlood WatchILXCass, Champaign, Christian, DeWitt, Logan, McLean and 9 more13 hr
Jul 26, 5:19 PM CDTSpecial Weather StatementILXSangamon26 min
Jul 26, 5:42 PM CDTSevere Thunderstorm WarningILXChampaign, Piatt48 min
Jul 26, 6:31 PM CDTFlash Flood WarningILXChampaign, Piatt3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.